advertisement
Question
Posted by: R | 2010/06/21

Mirena

Hi Doc,
I had the Mirena inserted almost 3 years ago. My question is, does mirena interfere with a woman''s hormones, resulting in less desire for sex. I had always enjoyed sex in the past, but for the past few years I put it down to the change in lifesstyle due to baby, but now things are much better as son is older, but my desire is just almost gone! It is frustrating. Could it be because of the mirena? I am only 32.
Can you please advise what to expect once I remove the mirena, would my menstrual cycle return to normal? What is the next best contraceptive to use?
Many thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Decreased libido is not a common side effect of the Mirena, but I suppose it is possible. Once you remove the Mirena your cycle should return to normal within a few months. Your other options are the Pill or injection.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: gynaedoc | 2010/06/22

Decreased libido is not a common side effect of the Mirena, but I suppose it is possible. Once you remove the Mirena your cycle should return to normal within a few months. Your other options are the Pill or injection.

Best wishes

Reply to gynaedoc
Posted by: gynaedoc | 2010/06/22

Decreased libido is not a common side effect of the Mirena, but I suppose it is possible. Once you remove the Mirena your cycle should return to normal within a few months. Your other options are the Pill or injection.

Best wishes

Reply to gynaedoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement